I’ve been prescribed 50 mg Trazodone at night together with Paxil to treat my depression (one of my biggest problems were associated to sleeping, so that’s why I was given Trazodone). I ran out of Trazodone on Friday and didn’t make the call to fill in the prescription in time, thinking it would be no big deal to wait until Monday.
However, I’ve been feeling so anxious and jittery the entire weekend, without any reason I can think of besides not taking Trazodone. I knew it would be harder to fall asleep without it, but Saturday and Sunday nights were horrible - it’s not only insomnia that was the problem, it’s the anxiety I never experienced before. Could these be Trazodone withdrawal symptoms?
depending on how long have you been taking Trazodone, the sudden stopping of any anti-depressant can cause withdrawal symptoms, simply because your brain gets used to function with the help of the medication.
And yes, Trazodone withdrawal symptoms can range from severe insomnia, anxiety, stomach upset, being overly emotional to far more serious symptoms like heartbeat problems and seizures. The strength of these symptoms is usually linked to how much Trazodone you're taking, but also, different people tend to react differently.
it definitely sounds to me like you experienced what it looks like to suddenly stop taking Trazodone. You're not even on a particularly high dosage, but even people who were stopping 25 mg or less have experienced the same anxiety and jittery feelings with, of course, insomnia when cutting off Trazodone suddenly.
But, like the previous poster said, it's not just the case that Trazodone wold cause you to experience withdrawal - most sleep aids and anti depressants would, too, if you stop taking them cold turkey without slowly lowering the dosage.
I'll definitely make sure I never miss filling my prescription for Trazodone again - even I took the pill as soon as I got my prescription filled, it took about 3-4 hours for my anxiety to calm down. Needles to say, now that I'm taking it regularly again, my sleep is fine and the only problems I have are the ones I had before - Trazodone really messes up my stomach, causing me terrible heartburn. But this time I got prescription for omeprazole to help with excess stomach acid, so finally things are back where they were.
Thanks for your replies!